Alert archive / New York / River Flood Warnings in 2015

River Flood Warning 13, NWS Binghamton, NY

June 18, 2015Tompkins County, New York

NWS Binghamton, NY issued this river flood warning at Jun 18, 2015, 1:29 PM EDT for Tompkins County, New York. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 1:29 PM EDT (17:29 UTC)
Expired
Jun 25, 2015, 1:29 PM EDT
In force
7 days
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
Moderate

County Tompkins County, NY

The radar

The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cayuga Lake at Ithaca (ICYN6).

Action stage
383 ft
Minor stage
383.5 ft
Moderate stage
384 ft
Major stage
385 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04233500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WGUS41 KBGM 181729
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
129 PM EDT THU JUN 18 2015

...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in New York... 

  Cayuga Lake At Ithaca affecting Tompkins County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

NYC109-190529-
/O.NEW.KBGM.FL.W.0013.150618T1729Z-000000T0000Z/
/ICYN6.2.ER.000000T0000Z.150617T2100Z.000000T0000Z.UU/
129 PM EDT THU JUN 18 2015

The National Weather Service in Binghamton New York has issued a 

* Flood Warning for 
  The Cayuga Lake At Ithaca.
* From this afternoon until further notice.
* At 1 PM the stage was 384.1 feet.
* Flood stage is 383.5 feet.
* Minor flooding is occurring and will continue as additional showers and thunderstorms 
  are expected Tonight and early Friday. The precipitation will keep Cayuga Lake just above the flood level into the weekend. Additional rainfall is possible Sunday as more showers and thunderstorms are expected. 
* Forecast...The lake level will remain near or just above 384.0 feet.
* Impact...At 384.0 feet...Flooding is likely along the south end of the lake, 
  impacting parks such as Stewart Park and Allan H. Treman State Park. 

&&

LAT...LON 4298 7678 4297 7672 4272 7669 4246 7649
      4245 7653 4270 7677             

$$
3 follow-up statements
715 
WGUS81 KBGM 190350
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1149 PM EDT THU JUN 18 2015

...The flood warning continues for the following rivers in New York..
  Cayuga Lake At Ithaca affecting Tompkins County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

NYC109-191549-
/O.CON.KBGM.FL.W.0013.000000T0000Z-000000T0000Z/
/ICYN6.2.ER.000000T0000Z.150617T2100Z.000000T0000Z.UU/
1149 PM EDT THU JUN 18 2015

The Flood Warning continues for
  The Cayuga Lake At Ithaca.
* Until further notice.
* At 9 PM Thursday the stage was 384.0 feet.
* Flood stage is 383.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The lake will remain near 384.0 feet for the next several days.
* Impact...At 384.0 feet...Flooding is likely along the south end of the lake, 
  impacting parks such as Stewart Park and Allan H. Treman State Park.

&&

LAT...LON 4298 7678 4297 7672 4272 7669 4246 7649
      4245 7653 4270 7677             

$$
023 
WGUS81 KBGM 191543
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1143 AM EDT FRI JUN 19 2015

...The flood warning continues for the following rivers in New York..
  Cayuga Lake At Ithaca affecting Tompkins County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

NYC109-200343-
/O.CON.KBGM.FL.W.0013.000000T0000Z-000000T0000Z/
/ICYN6.2.ER.000000T0000Z.150617T2100Z.000000T0000Z.UU/
1143 AM EDT FRI JUN 19 2015

The Flood Warning continues for
  The Cayuga Lake At Ithaca.
* Until further notice.
* At 9 AM Friday the stage was 384.0 feet.
* Flood stage is 383.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 384.0 feet.
* Impact...At 384.0 feet...Flooding is likely along the south end of the lake, 
  impacting parks such as Stewart Park and Allan H. Treman State Park. 

&&

LAT...LON 4298 7678 4297 7672 4272 7669 4246 7649
      4245 7653 4270 7677             

$$
254 
WGUS81 KBGM 200427
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1227 AM EDT SAT JUN 20 2015

...The flood warning continues for the following rivers in New York..
  Cayuga Lake At Ithaca affecting Tompkins County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit our website at 
weather.gov/bgm

&&

NYC109-201627-
/O.CON.KBGM.FL.W.0013.000000T0000Z-000000T0000Z/
/ICYN6.2.ER.000000T0000Z.150617T2100Z.000000T0000Z.UU/
1227 AM EDT SAT JUN 20 2015

The Flood Warning continues for
  The Cayuga Lake At Ithaca.
* Until further notice.
* At 9 PM Friday the stage was 384.0 feet.
* Flood stage is 383.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The lake will remain near 383.9 feet for the next several days.
* Impact...At 384.0 feet...Flooding is likely along the south end of the lake, 
  impacting parks such as Stewart Park and Allan H. Treman State Park. 

&&

LAT...LON 4298 7678 4297 7672 4272 7669 4246 7649
      4245 7653 4270 7677             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Jun 18, 9:42 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 18, 9:42 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
942 AM EDT THU JUN 18 2015

.SYNOPSIS...
A FEW SHOWERS WILL BE ACROSS NORTHEAST PENNSYLVANIA THIS MORNING.
LATE TODAY INTO TONIGHT, SHOWERS AND SOME THUNDERSTORMS WILL BE
AHEAD OF A COLD FRONT. DRIER AND COOLER WEATHER IS EXPECTED FRIDAY
AND FRIDAY NIGHT, AS HIGH PRESSURE BUILDS DOWN FROM EASTERN
CANADA. WET WEATHER IS LIKELY TO RETURN THE LATTER HALF OF THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
0940 AM UPDATE...NO MAJOR CHANGES TO THE FORECAST AT THIS TIME.
WE DO ALREADY SEE SOME SHOWERS MOVING INTO WESTERN PA AND EXTREME
SW NY SO WE MOVED UP THE TIMING OF LIKELY POPS BY AN HOUR OR TWO
THIS AFTERNOON OVER OUR WESTERN ZONES...BEGINNING BETWEEN 18 AND
20Z. ALSO MADE SOME MINOR ADJUSTMENTS TO TEMPS, DEW POINTS FOR
THIS MORNING BASED ON LATEST OBS.

4 AM UPDATE...

ONE WAVE IS PASSING ACROSS ERN PA THIS MORNING WITH SOME SHOWERS
FOR THE SRN CWA. STEADY RAIN WILL STAY WELL SOUTH. RAINFALL
AMOUNTS MOSTLY UNDER A TENTH OF AN INCH. CURRENTLY THE ISOLATED
LIGHT SHOWERS MOVING ENE FROM MPO. HZL HAD A SPRINKLE. A FEW
SHOWERS MAY MAKE IT TO SRN TIER.

LATE TODAY A COLD FRONT WILL MOVE SE THROUGH THE AREA. WIND FIELDS
INCREASE SO DEEP SHEAR GETS TO 40 KTS. THE PROBLEM IS WITH THE
CLOUDY SKIES AND GENERATING CAPE. THE BEST CAPE WILL BE PEO TO SYR
WHERE IT MIGHT GET TO BETWEEN 500 AND 1K. TALL SKINNY CAPE ON
SOUNDINGS. SPC BACKED OFF ON SEVERE WEATHER TO MARGINAL WHICH
MAKES SENSE GIVEN THE CURRENT CONDITIONS AND MODELS. BIGGEST
THREAT DAMAGING WINDS. PWATS INCREASE TO 1.5 INCHES BUT QUICK
SHOT JUST AHEAD OF THE FRONT. CURRENT RADAR AND MODELS NOT SHOWING
ORGANIZED WIDESPREAD RAIN. HEAVY ISOLATED RAIN CAN NOT BE RULED
OUT GIVEN THE AIRMASS. THE BEST FORCING WILL BE IN THE NW AGAIN
WHICH HAS HAD FLOODING IN THE PAST WEEK. TEMPS GET INTO MID 70S
WITH MID 60S DEWPTS. WILL CONTINUE THE RAIN AND WIND THREAT FOR
THE NW IN THE HWO. LATE EVE THE INSTABILITY WILL DIMINISH WHILE
THE COLD FRONT SLOWS IN PA. LINGERING SHOWERS FOR NE PA AND THE
CATSKILLS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
4 AM UPDATE...

FRIDAY NIGHT A LARGE SFC HIGH MOVES IN WITH DRY AND COOL AIR
BEHIND THE UPPER LEVEL TROF. FRI NGT LOWS WILL MAINLY CLEAR SKIES
AND LIGHT WINDS AROUND 50. THE HIGH MOVES OUT SATURDAY BUT STAYS
DRY AS WARM HUMID AIR WITH THE REMNANTS OF TROPICAL STORM BILL
APPROACH. SLOWED DOWN THE ONSET OF SHOWERS TO LATE SAT SW. SAT NGT
A GENERAL CHC POP EVERYWHERE. NAM SEEMS FAST WITH STEADY RAIN LATE
SAT NGT. MOST OTHER MODELS HAVE RAIN WITH BILL STILL IN SW PA AND
COLD FRONTAL PRECIP IN ONTARIO THEN.

FOLLOWED MOS TEMP GUIDANCE CLOSELY WHICH HAS BEEN GOOD.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
340 AM UPDATE...ONLY MINOR ADJUSTMENTS TO CURRENT EXTENDED AS
LATEST SUITE OF MODEL GUIDANCE IS CONSISTENT WITH PREVIOUS. UPPER
LEVEL WAVE AND ASSOCIATED MOISTURE FROM TROPICAL STORM BILL WILL
PASS THROUGH THE REGION ON SUNDAY. FEATURE CONTINUES TO LOOK
PROGRESSIVE WITH ZONAL UPPER LEVEL FLOW AND SFC COLD FRONT PUSHING
THROUGH SUNDAY NIGHT. HEAVY RAIN IS A POSSIBILITY WITH THIS SYSTEM
ALTHOUGH IT STILL APPEARS TO BE A QUICK MOVER WITH THE BEST
MOISTURE TO OUR SOUTH. WILL CONTINUE MENTION IN HWO.

FOR THE REMAINDER OF THE PERIOD, A ZONAL UPPER LEVEL FLOW IS
EXPECTED ACROSS SRN CANADA AND THE NRN TIER STATES WHILE THE SE
UPPER LEVEL RIDGE CONTINUE TO BUILD. WILL CONTINUE TO MENTION
CHC/SLIGHT CHC FOR CONVECTION EACH DAY AS BOUNDARY REMAINS
STALLED OVER THE MID ATLANTIC REGION.

PREVIOUS DISC...
245 PM WED UPDATE... THERE REMAINS SOME CONCERN
FOR LOCALLY HEAVY RAINFALL SATURDAY NIGHT AND SUNDAY...AS THE
REMNANTS OF TROPICAL STORM BILL GET CAUGHT UP IN THE FAST ZONAL
FLOW PATTERN...AND TRANSPORTED EASTWARD TOWARDS THE MID-ATLANTIC
REGION. ALTHOUGH IT IS SIMPLY TOO EARLY TO PINPOINT EXACT RAINFALL
AMOUNTS AND LOCATIONS THEREOF...TWO MODEL TRENDS REMAIN EVIDENT
OVER THE LAST COUPLE OF DAYS. ONE...THAT THE SYSTEM WILL BE A
QUICK MOVER...WHICH SHOULD AT LEAST LIMIT DURATION OF ANY HEAVY
RAINFALL. SECOND...THAT THE AXIS OF DEEPEST TROPICAL MOISTURE MAY
BE CONCENTRATED FROM ABOUT PENNSYLVANIA SOUTHWARD. WE'LL CONTINUE
TO WATCH THIS EVOLUTION OVER THE NEXT FEW DAYS...AND A MENTION OF
LOCALLY HEAVY RAINFALL WILL BE ADDED TO OUR HAZARDOUS WEATHER
OUTLOOK FOR LATER THIS WEEKEND.

EARLY NEXT WEEK...THE LARGE-SCALE PATTERN WILL BE CHARACTERIZED BY
ZONAL FLOW OVER SOUTHERN CANADA AND THE NORTHERN TIER OF
STATES...WITH BROAD UPPER-LEVEL RIDGING OVER THE SOUTHERN U.S.

THE PROGRESSIVE NATURE OF THE NORTHERN STREAM SHOULD HELP PUSH A
COLD FRONT THROUGH THE FORECAST AREA BY SUNDAY NIGHT OR EARLY
MONDAY...AT LEAST TEMPORARILY SHUNTING DEEPER MOISTURE TO OUR
SOUTH. HOWEVER...THERE ARE ALSO SOME INDICATIONS THAT THE
SOUTHEASTERN U.S. UPPER RIDGE COULD AMPLIFY A BIT TOWARDS THE END
OF THE PERIOD. THUS...EVEN THOUGH THE AFOREMENTIONED FRONTAL
BOUNDARY IS EXPECTED TO DROP SOUTH OF NEW YORK AND
PENNSYLVANIA...EXACTLY HOW FAR SOUTH REMAINS QUESTIONABLE. GIVEN
THIS UNCERTAINTY...WE HAVE RETAINED 20-30% PROBABILITIES FOR
SHOWERS MONDAY-TUESDAY. HOPEFULLY...THIS PART OF THE FORECAST WILL
GET FIRMED UP WITH TIME.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
UPPER LEVEL WAVE MOVING THROUGH ERN PA AND SE LOW LEVEL FLOW WILL
PRODUCE MVFR/LOW MVFR CIGS ALONG WITH SOME LIGHT SHOWERS ACROSS
KAVP/KBGM THROUGH MID MORNING. AT KELM, DUE TO LOWER CONFIDENCE
ONLY INCLUDED A TEMPO GROUP FOR MVFR CIG RESTRICTIONS THROUGH MID
MORNING. AT KITH/KSYR/KRME, CIGS WILL LOWER BUT REMAIN VFR
THROUGH MUCH OF TODAY. VFR CONDITIONS ARE EXPECTED FOR TODAY
AFTER MID/LATE MORNING. SCATTERED CONVECTION IS EXPECTED TODAY
BUT NOT WIDESPREAD ENOUGH TO INCLUDE IN TAFS. LATE TODAY AND THIS
EVENING A COLD FRONT WILL APPROACH THE REGION WITH MORE WIDESPREAD
CONVECTION ANTICIPATED. IN GENERAL AFTER 00Z INCLUDED MVFR SHOWERS
AT ALL TAF SITES WITH FROPA BETWEEN 06Z-09Z. AFTER FROPA CIGS WILL
REMAIN AT MVFR/LOW MVFR WITH IMPROVEMENT EXPECTED AFTER 12Z.

LIGHT AND VARIABLE WINDS BECOMING S/SW LATER TODAY AROUND 5 KNOTS
THEN SHIFTING TO THE NW LATE TONIGHT.

.OUTLOOK...

FRI-EARLY SAT...VFR EXCEPT FOR VALLEY FOG...ESPECIALLY KELM.

LATE SAT-SUN...CHANCE OF SHRA-TSRA AND ASSOCIATED RESTRICTIONS.

MON...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...PCF/TAC
SHORT TERM...TAC
LONG TERM...MLJ/RRM
AVIATION...RRM
Hazardous weather outlook, Jun 18, 4:07 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 AM EDT THU JUN 18 2015

NYZ046-057-062-PAZ039-040-043-044-047-048-072-190815-
OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
407 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN LATE SATURDAY INTO
SUNDAY...AS THE REMNANTS OF TROPICAL SYSTEM BILL APPROACH THE
REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE.

HAZARDOUS WEATHER IS NOT EXPECTED MONDAY TO WEDNESDAY AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-190815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-BRADFORD-
407 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED LATE TODAY INTO
TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND A FEW
THUNDERSTORMS MAY CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN LATE SATURDAY INTO
SUNDAY...AS THE REMNANTS OF TROPICAL SYSTEM BILL APPROACH THE
REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE.

HAZARDOUS WEATHER IS NOT EXPECTED MONDAY TO WEDNESDAY AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 9:19 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
919 AM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      5 E CONKLIN             42.03N  75.70W
06/14/2015                   BROOME             NY   EMERGENCY MNGR

            ROADS FLOODED IN THE COLESVILLE AREA.

&&

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:03 PM EDTAreal Flood WarningBGMCayuga, Seneca72 hr

Nearby

River Flood Warnings in New York, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.